How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Cat Veterinarian
Category: Cat Veterinary
Satisfied Customers: 16321
Experience:  Small animal veterinarian with a special interest in cats, happy to discuss any questions you have.
60269376
Type Your Cat Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My cat has CRF, we just get prescribed a new drug Semintra,

Customer Question

Hi There
JA: Hi. What is your issue regarding?
Customer: My cat has CRF, we just get prescribed a new drug Semintra, I am concerned about the tolerance based on reports on the internet (loss of appetite, vomiting etc.)
JA: I'm sorry to hear that. Hopefully it didn't make a mess. Did your cat eat anything unusual?
Customer: no
JA: OK. The Veterinarian will know what to do. Is there anything else the Veterinarian should be aware of about your cat?
Customer: no - I am interested in experience / tolerance of Semintra
Submitted: 2 months ago.
Category: Cat Veterinary
Expert:  Dr. B. replied 2 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today.

I have to say that I am surprised to hear that you have read about that being an issue in cats on this treatment. I can tell you that I use Semintra as my kidney supportive treatment of choice for both feline patients and my own kidney kitty. And I have not seen GI upset signs at all. We could of course see GI upset with kidney disease itself (since high urea can cause uremic gastritis or ulcers in the mouth/throat), so I have to say that I cannot rule that out for the cause of those signs in the reports you read. In any case, I would recommend it for your cat and if we did see any hint of GI upset, you could stop the medication and have your vet use the less effective options (ie Benazepril) or you could try pre-treating with an antacid to counter any concern of that.

Kind regards,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. **Please rate me afterwards by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Customer: replied 2 months ago.
Thanks a lot for your reply, yes - there are quite a lot of reports of GI upsets after Semintra administration in European CRF forums, therefore the question. Did you see any side effects at all in your kidney kitty ?
Expert:  Dr. B. replied 2 months ago.
Hi again,
I do wonder if those who have had issues are more likely to post about them. And again we can't be sure if it was their cats' CKD playing a role. Though as I said, I've not seen it as an issue at all for my own cat nor my elderly kidney kitty patients. As well, I have found it to be much better the our previous go to treatment of Benazepril. So I do think the benefits do make it a worthwhile option to try here and of course you could stop it right away if he has any nausea and that should just settle down. Though we'd hope to see no issue and hopefully improve his overall kidney function here.
Warm regards,
Dr. B
Customer: replied 2 months ago.
Hi Dr. B - thanks a lot for your reply and putting my mind at ease - yes very well possible that the vast majority with no issues and good results will remain silent in the forums, thanks a lot for your help, I will give it a go tomorrow, best regards Joerg
Expert:  Dr. B. replied 2 months ago.

You are very welcome, my dear

I think that sounds like a perfect plan of action and hopefully we it will be a means for us to slow his kidney disease and give him a good quality of life.

Best wishes,

Dr. B

----------------------------------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. **Please rate me afterwards by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: